Alert archive / Hawaii / Wind Advisories in 2015
Wind Advisory 26, NWS Honolulu, HI
NWS Honolulu, HI issued this wind advisory at Nov 28, 2015, 8:03 AM HST for Hawaii County, Kalawao County, Hawaii. It was in force for 55 hr.
The area
The counties it named.
The facts
- Issued
- Nov 28, 2015, 8:03 AM HST (18:03 UTC)
- Expired
- Nov 30, 2015, 3:05 PM HST
- In force
- 55 hr
- Issued by
- NWS Honolulu, HI
Counties Hawaii County, HI, Kalawao County, HI
The radar
The Kamuela/Kohala Apt radar (PHKM), 57 km from the middle of the area, began a volume at 18:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Hilo, (PITO), launched 12:00Z, 6.1 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 16 J/kg
- Mixed-layer CIN
- -28 J/kg
- Mixed-layer LCL
- 753 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- -29 m²/s²
- 0-3 km storm-relative helicity
- -15 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
997 WWHW70 PHFO 281803 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 803 AM HST SAT NOV 28 2015 ...WIND ADVISORY FOR LANAI AND THE KOHALA MOUNTAINS ON THE BIG ISLAND... .STRONG TRADE WINDS AND A STABLE ATMOSPHERE ARE ACCELERATING WINDS OVER THE MOUNTAINS ON LANAI AND THROUGH THE KOHALA MOUNTAINS. HIZ015-025-026-290400- /O.NEW.PHFO.WI.Y.0026.151128T1803Z-151129T0400Z/ LANAI MAUKA-BIG ISLAND NORTH AND EAST-KOHALA- INCLUDING THE CITIES OF...LANAI CITY...HILO...VOLCANO...HONOKAA... KAMUELA...WAIKOLOA 803 AM HST SAT NOV 28 2015 ...WIND ADVISORY IN EFFECT UNTIL 6 PM HST THIS EVENING... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM HST THIS EVENING. * TIMING...THROUGH THIS AFTERNOON. * WINDS...25 TO 35 MPH WITH GUSTS TO 50 MPH. STRONG WINDS ON THE BIG ISLAND WILL FOCUS OVER THE KOHALA MOUNTAINS INCLUDING WAIMEA AND SURROUNDING AREAS. * IMPACTS...A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH...OR GUSTS OF AT LEAST 50 MPH...ARE EXPECTED. MOTORISTS SHOULD USE EXTRA CAUTION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH... OR GUSTS OF AT LEAST 50 MPH...ARE EXPECTED. MOTORISTS SHOULD USE EXTRA CAUTION. && $$ MORRISON
6 follow-up statements
827 WWHW70 PHFO 290134 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 334 PM HST SAT NOV 28 2015 ...WIND ADVISORY FOR LANAI AND THE KOHALA MOUNTAINS ON THE BIG ISLAND... .STRONG TRADE WINDS AND A STABLE ATMOSPHERE ARE ACCELERATING WINDS OVER THE MOUNTAINS ON LANAI AND THROUGH THE KOHALA MOUNTAINS. HIZ015-025-026-291445- /O.EXT.PHFO.WI.Y.0026.000000T0000Z-151129T1600Z/ LANAI MAUKA-BIG ISLAND NORTH AND EAST-KOHALA- INCLUDING THE CITIES OF...LANAI CITY...HILO...VOLCANO...HONOKAA... KAMUELA...WAIKOLOA 334 PM HST SAT NOV 28 2015 ...WIND ADVISORY NOW IN EFFECT UNTIL 6 AM HST SUNDAY... * TIMING...THROUGH TONIGHT. * WINDS...25 TO 35 MPH WITH GUSTS TO 50 MPH. STRONG WINDS ON THE BIG ISLAND WILL FOCUS OVER THE KOHALA MOUNTAINS INCLUDING WAIMEA AND SURROUNDING AREAS. * IMPACTS...WINDS THIS STRONG CAN BRING DOWN TREE BRANCHES AND MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH... OR GUSTS OF AT LEAST 50 MPH...ARE EXPECTED. MOTORISTS SHOULD USE EXTRA CAUTION. && $$ MORRISON
937 WWHW70 PHFO 291311 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 311 AM HST SUN NOV 29 2015 ...WIND ADVISORY FOR THE KOHALA MOUNTAINS ON THE BIG ISLAND... .STRONG TRADE WINDS AND A STABLE ATMOSPHERE ARE ACCELERATING WINDS THROUGH THE KOHALA MOUNTAINS ON THE BIG ISLAND. HIZ015-291415- /O.CAN.PHFO.WI.Y.0026.000000T0000Z-151129T1600Z/ LANAI MAUKA- INCLUDING THE CITY OF...LANAI CITY 311 AM HST SUN NOV 29 2015 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS CANCELLED THE WIND ADVISORY. BREEZY NORTHEAST WINDS WILL CONTINUE ACROSS LANAI TODAY...BUT WIND SPEEDS ARE EXPECTED TO REMAIN JUST BELOW ADVISORY CRITERIA. $$ HIZ025-026-300215- /O.EXT.PHFO.WI.Y.0026.000000T0000Z-151130T0400Z/ BIG ISLAND NORTH AND EAST-KOHALA- INCLUDING THE CITIES OF...HILO...VOLCANO...HONOKAA...KAMUELA... WAIKOLOA 311 AM HST SUN NOV 29 2015 ...WIND ADVISORY NOW IN EFFECT UNTIL 6 PM HST THIS EVENING... * TIMING...THROUGH TODAY. * WINDS...NORTHEAST 20 TO 35 MPH WITH GUSTS TO 50 MPH. STRONG WINDS ON THE BIG ISLAND WILL FOCUS OVER THE KOHALA MOUNTAINS INCLUDING WAIMEA AND SURROUNDING AREAS. * IMPACTS...WINDS THIS STRONG CAN BRING DOWN TREE BRANCHES AND MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH... OR GUSTS OF AT LEAST 50 MPH...ARE EXPECTED. MOTORISTS SHOULD USE EXTRA CAUTION. && $$ JACOBSON
741 WWHW70 PHFO 291512 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 512 AM HST SUN NOV 29 2015 ...WIND ADVISORY FOR LANAI...KAHOOLAWE AND THE KOHALA MOUNTAINS ON THE BIG ISLAND... .STRONG TRADE WINDS AND A STABLE ATMOSPHERE WILL CONTINUE TO PRODUCE STRONG WINDS OVER LANAI...KAHOOLAWE...AND THE KOHALA MOUNTAINS ON THE BIG ISLAND. HIZ014>016-300400- /O.EXA.PHFO.WI.Y.0026.000000T0000Z-151130T0400Z/ LANAI MAKAI-LANAI MAUKA-KAHOOLAWE- INCLUDING THE CITIES OF...MANELE...LANAI CITY 512 AM HST SUN NOV 29 2015 ...WIND ADVISORY IN EFFECT UNTIL 6 PM HST THIS EVENING... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM HST THIS EVENING. * TIMING...THROUGH TODAY. * WINDS...NORTHEAST 25 TO 35 MPH WITH GUSTS TO 50 MPH. * IMPACTS...WINDS THIS STRONG CAN BRING DOWN TREE BRANCHES AND MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH... OR GUSTS OF AT LEAST 50 MPH...ARE EXPECTED. MOTORISTS SHOULD USE EXTRA CAUTION. && $$ HIZ025-026-300400- /O.CON.PHFO.WI.Y.0026.000000T0000Z-151130T0400Z/ BIG ISLAND NORTH AND EAST-KOHALA- INCLUDING THE CITIES OF...HILO...VOLCANO...HONOKAA...KAMUELA... WAIKOLOA 512 AM HST SUN NOV 29 2015 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THIS EVENING... * TIMING...THROUGH TODAY. * WINDS...NORTHEAST 25 TO 35 MPH WITH GUSTS TO 50 MPH. STRONG WINDS ON THE BIG ISLAND WILL FOCUS OVER THE KOHALA MOUNTAINS INCLUDING WAIMEA AND SURROUNDING AREAS. * IMPACTS...WINDS THIS STRONG CAN BRING DOWN TREE BRANCHES AND MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH... OR GUSTS OF AT LEAST 50 MPH...ARE EXPECTED. MOTORISTS SHOULD USE EXTRA CAUTION. && $$ JACOBSON
816 WWHW70 PHFO 300120 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 320 PM HST SUN NOV 29 2015 ...WIND ADVISORY FOR LANAI...KAHOOLAWE AND THE KOHALA MOUNTAINS ON THE BIG ISLAND... .STRONG TRADE WINDS AND A RELATIVELY DRY AND STABLE ATMOSPHERE WILL CONTINUE TO PRODUCE STRONG WINDS OVER PARTS OF LANAI...KAHOOLAWE... AND THE KOHALA MOUNTAINS ON THE BIG ISLAND. HIZ014>016-025-026-301430- /O.EXT.PHFO.WI.Y.0026.000000T0000Z-151130T1600Z/ LANAI MAKAI-LANAI MAUKA-KAHOOLAWE-BIG ISLAND NORTH AND EAST- KOHALA- INCLUDING THE CITIES OF...MANELE...LANAI CITY...HILO...VOLCANO... HONOKAA...KAMUELA...WAIKOLOA 320 PM HST SUN NOV 29 2015 ...WIND ADVISORY NOW IN EFFECT UNTIL 6 AM HST MONDAY... * TIMING...THROUGH TODAY. * WINDS...NORTHEAST 25 TO 35 MPH WITH GUSTS TO 50 MPH FOR PARTS OF LANAI AND KAHOOLAWE...AND NEAR THE KOHALA MOUNTAINS ON THE BIG ISLAND. * IMPACTS...DOWNED TREE BRANCHES AND DIFFICULT DRIVING... ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH... OR GUSTS OF AT LEAST 50 MPH...ARE EXPECTED. MOTORISTS SHOULD USE EXTRA CAUTION. && $$ R BALLARD
895 WWHW70 PHFO 301338 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 338 AM HST MON NOV 30 2015 ...WIND ADVISORY FOR LANAI...KAHOOLAWE AND THE KOHALA MOUNTAINS ON THE BIG ISLAND... .STRONG TRADE WINDS AND A RELATIVELY DRY AND STABLE ATMOSPHERE WILL CONTINUE TO PRODUCE STRONG WINDS OVER PARTS OF LANAI... KAHOOLAWE... AND THE KOHALA MOUNTAINS ON THE BIG ISLAND. HIZ014>016-025-026-010245- /O.EXT.PHFO.WI.Y.0026.000000T0000Z-151201T0500Z/ LANAI MAKAI-LANAI MAUKA-KAHOOLAWE-BIG ISLAND NORTH AND EAST- KOHALA- INCLUDING THE CITIES OF...MANELE...LANAI CITY...HILO...VOLCANO... HONOKAA...KAMUELA...WAIKOLOA 338 AM HST MON NOV 30 2015 ...WIND ADVISORY NOW IN EFFECT UNTIL 7 PM HST THIS EVENING... * TIMING...THROUGH TODAY. * WINDS...NORTHEAST 20 TO 35 MPH WITH GUSTS TO 50 MPH FOR PARTS OF LANAI AND KAHOOLAWE...AND NEAR THE KOHALA MOUNTAINS ON THE BIG ISLAND. * IMPACTS...DOWNED TREE BRANCHES AND DIFFICULT DRIVING... ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH... OR GUSTS OF AT LEAST 50 MPH...ARE EXPECTED. MOTORISTS SHOULD USE EXTRA CAUTION. && $$
428 WWHW70 PHFO 010105 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 305 PM HST MON NOV 30 2015 HIZ014>016-025-026-010215- /O.CAN.PHFO.WI.Y.0026.000000T0000Z-151201T0500Z/ LANAI MAKAI-LANAI MAUKA-KAHOOLAWE-BIG ISLAND NORTH AND EAST- KOHALA- INCLUDING THE CITIES OF...MANELE...LANAI CITY...HILO...VOLCANO... HONOKAA...KAMUELA...WAIKOLOA 305 PM HST MON NOV 30 2015 ...WIND ADVISORY IS CANCELLED... ALTHOUGH WINDS WILL CONTINUE TO BE LOCALLY STRONG AND GUSTY NEAR HIGHER TERRAIN...THE WIND SPEEDS HAVE DROPPED BELOW ADVISORY CRITERIA. THUS THE WIND ADVISORY IS CANCELLED. $$ R BALLARD
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Honolulu, HI wrote its last area forecast discussion before this wind advisory went out at Nov 28, 3:36 AM HST, 4 hours 27 minutes earlier.
Area forecast discussion, Nov 28, 3:36 AM HST, 4 hours 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HONOLULU HI 336 AM HST SAT NOV 28 2015 .SYNOPSIS... THE START OF A DRIER TRADE WIND PATTERN IS ON TAP FOR THIS AFTERNOON...AND IS EXPECTED TO LAST THROUGH MOST IF NOT ALL OF THE UPCOMING WEEK. BREEZY...LOCALLY GUSTY CONDITIONS WILL PERSIST THROUGH SUNDAY BEFORE EASING OFF SLIGHTLY BETWEEN SUNDAY NIGHT AND TUESDAY. EVEN LIGHTER TRADES ARE EXPECTED OVER THE SECOND HALF OF NEXT WEEK AS A FRONT THREATENS THE ISLANDS. THESE TRADE SHOWERS WILL BE FAVORING THE WINDWARD AND MOUNTAIN AREAS...WITH A FEW OF THE SHOWERS DRIFTING INTO THE LEEWARD AREAS OF THE SMALLER ISLANDS. && .DISCUSSION... ONE MORE BATCH OF SHOWERS TO DEAL WITH BEFORE THE START OF A DRIER TRADE WIND REGIME. SO FAR THIS BATCH OF SHOWERS HAS REACHED MAUI BUT APPEARS TO BE STRUGGLING FURTHER WESTWARD. THE ECMWF AND GFS MODELS ARE HINTING THAT THIS SHOWER AREA TO DISSIPATE OVER MAUI AND THE BIG ISLAND THIS MORNING. MID LEVEL RIDGING WILL SETTLING OVER THE ISLANDS THIS MORNING...AIDING IN THIS DRIER AND STABLE ENVIRONMENT. IT IS FORECAST TO STICK AROUND THE ISLANDS THROUGH THE NEW WORK WEEK. KAUAI IS STILL GETTING A GOOD BIT OF TRADE SHOWERS THIS EARLY SATURDAY MORNING...BUT SATELLITE SHOWS A THINNING OUT OF THE LOW CLOUD FIELD UPWIND OF THE ISLAND. SO...WE ARE ANTICIPATING A DRIER SUNRISE THERE. UNDER THIS TRADE WIND REGIME...THE SHOWERS WILL INCREASE DURING THE OVERNIGHT AND EARLY MORNING HOURS...AND BE RATHER DRY BY MID-MORNING OR THE AFTERNOON HOURS. BREEZY TRADE WINDS SHOULD LAST ANOTHER DAY OR SO AS A TIGHT PRESSURE GRADIENT REMAINS OVER THE ISLANDS. THE MODELS ARE POINTING TO A SLIGHTLY STRONGER AND STIFFER TRADE WIND FLOW TODAY AND TONIGHT. SO THE WINDS FOR THESE 2 PERIODS HAVE BEEN BEEFED UP...ESPECIALLY IN THE WINDIER AREAS OF THE BIG ISLAND SUCH AS THE WAIMEA SADDLE AND PARTS OF THE PUNA DISTRICT. THESE WINDS HAVE THE POTENTIAL OF REACHING WIND ADVISORY CRITERIA WHICH IS SUSTAINED WINDS OF 30 MPH AT THE LOWER ELEVATIONS. SO WE WILL BE MONITORING THE SITUATION CLOSELY. THIS GRADIENT SHOULD START RELAXING ABOUT SUNDAY WITH TRADES LOWERING TO MODERATE TO LOCALLY STRONG BY TUESDAY. THE TRADES MAY REBOUND BRIEFLY TO LOCALLY STRONG ABOUT WEDNESDAY AS A 1025 MB HIGH PRESSURE SYSTEM PASSES DUE NORTH OF THE ISLANDS. THIS HIGH SCOOTS OFF TO THE EAST RATHER FAST WHERE THE TRADES WILL FALL OFF TO LIGHT TO MODERATE SPEEDS BY FRIDAY NIGHT. THIS IS DUE TO A DISSIPATING COLD FRONT APPROACHING THE ISLANDS FROM THE NORTHWEST. THE LATEST WATER VAPOR IMAGERY SHOWS AN UPPER LEVEL TROUGH ABOUT TO MOVE THROUGH THE CENTRAL ISLANDS FROM THE NORTH. && .AVIATION... BRISK EASTERLY TRADE WINDS WILL PERSIST ACROSS THE STATE TODAY... WITH CLOUDS AND SHOWERS FOCUSING ON WINDWARD AND MAUKA AREAS. SOME SHOWERS WILL SPILL INTO LEEWARD SECTIONS OF KAUAI AND OAHU AT TIMES THIS MORNING. AIRMET SIERRA IS POSTED AS OF 12Z FOR WINDWARD SECTIONS OF KAUAI...MAUI AND THE BIG ISLAND...DUE TO TEMPO MOUNTAIN OBSCURATION. A DRYING TREND IS FORECAST ACROSS THE STATE BY THIS AFTERNOON...WITH JUST PASSING LIGHT SHOWERS OVER WINDWARD AREAS. AIRMET TANGO FOR MODERATE TURBULENCE BELOW 7000 FEET IMMEDIATELY SOUTH AND WEST OF THE HIGHER TERRAIN REMAINS IN EFFECT FOR ALL ISLANDS...AND WILL CONTINUE TO BE NECESSARY THROUGH TODAY. && .MARINE... FORERUNNERS FROM A NEW NORTHWEST TO NORTH-NORTHWEST SWELL HAVE REACHED THE HANALEI BUOY OFF KAUAI/S NORTH SHORE ABOUT AN HOUR AGO WITH A SWELL HEIGHT OF 6 FEET AND ABOUT 19 SEC PERIOD. OAHU/S NORTH SHORE SHOULD BE GETTING 15 FOOTER BY NOON AND 20 FOOTER THIS AFTERNOON. THE DIRECTION OF THIS SWELL HAS SOME NW COMPONENT WHICH WILL LIKELY CATCH A PART OF OAHU/S LEEWARD COAST. THEREFORE...A HIGH SURF ADVISORY NOW INCLUDE THE WEST FACING SHORES OF OAHU. THE STRONG TRADES WILL CONTINUE TO PRODUCE ROUGH SURF ALONG EAST FACING SHORES...BUT SURF HEIGHTS ARE EXPECTED TO REMAIN JUST BELOW ADVISORY LEVELS. THE REST OF THE SURF FORECAST LOOKS GOOD. WE HAVE ADDED THE MAUI LEEWARD WATERS TO THE SMALL CRAFT ADVISORY DUE TO WINDS STARTING THIS MORNING AS PER THE HIGH RESOLUTION WIND MODEL. WE WILL BE TRIMMING BACK THE MARINE ZONES UNDER THE SCA ABOUT SUNDAY NIGHT. && .HFO WATCHES/WARNINGS/ADVISORIES... HIGH SURF ADVISORY FROM 6 AM HST TODAY TO 6 PM HST SUNDAY FOR NORTH AND WEST SHORES OF NIIHAU KAUAI OAHU AND MOLOKAI. HIGH SURF ADVISORY FOR THE NORTH FACING SHORES OF MAUI...AND THE BIG ISLAND. SMALL CRAFT ADVISORY UNTIL 6 PM HST SUNDAY FOR ALL HAWAIIAN WATERS EXCEPT WINDWARD BIG ISLAND WATERS. && AVIATION...JACOBSON DISCUSSION AND MARINE...LAU
The office that day
Everything else NWS Honolulu, HI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 27, 3:29 PM HST | High Surf Advisory | HFO | Honolulu, Kauai, Kalawao | 3 days |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.